MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 38183414
Medical Device Problem Codes Use of Device Problem (1670); Material Perforation (2205); Material Twisted/Bent (2981)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.This mdr is being filed based on an investigation finding that changed the reportability.Device evaluation: a device history record review was completed for provided material number 38183414 and lot number 5126230.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) picture sample was received for evaluation by our quality team.The photo displays the unit containing media indicating use.The adapter does not appear to be seated on the grip, it is slightly advanced and the needle is piercing through the middle of the catheter tubing.The reported complaint was confirmed.This damage may occur during manufacturing.When the adapter is loaded to the grip, it is possible that incorrect equipment settings may cause a catheter spear through.A 100% vision system inspection and quality control plan visual inspections are performed to mitigate the occurrence of this defect.Additionally, this also may occur during use if the needle is inserted at an angle or if the needle is slid up and down the catheter during insertion.Since the unit contains media, this most likely occurred during use.If this had occurred during manufacturing, the damage would have been evident before use.The instructions for use (ifu) state, "if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur." no other damage was identified from the photograph.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of damage.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.
 
Event or Problem Description
The investigation findings indicate that the needle pierced the catheter.The customer reports that the catheter was bent.It was reported that we have received several complaints from the healthcare team regarding the performance of the device during venipuncture.According to the professionals, the angiocath has presented difficulty in progression, with frequent reports that the catheter ¿bends¿ during the puncture attempt.This situation ends up making venous access impossible on the first attempt, resulting in multiple punctures in the same patient.Date of identification of the occurrence; it occurred on several days.When was the occurrence with the product identified (before starting the procedure, during handling of the product by the professional/user, during use on the patient, or after use on the patient)? during use on the patient was there any harm to the patient, healthcare professional, user, or others? (provide details); in addition to discomfort and additional risk to the patient, the problem has generated significant waste of materials, since angiocaths that present this complication become unusable, directly impacting the institution's costs.Was medical and/or surgical intervention necessary due to the incident (imaging tests, surgery, administration of medication, etc.)? (provide details); no.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25138234
Report Number9610048-2026-00063
Device Sequence Number13106156
Product Code FOZ
UDI-Device Identifier00382903818341
UDI-Public(01)00382903818341
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number38183414
Device Lot Number5126230
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown